MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a polaris ultra ureteral stent was opened during a lithotripsy procedure to be used in the ureter performed on (b)(6), 2023.During preparation, when the package was opened, the stent shaft was found broken.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Block h10: the returned polaris ultra ureteral stent was analyzed, a visual and microscopic evaluation noted that the shaft was detached.A photo also shows that the stent shaft was detached.Additionally, the suture was not returned.No other problems with the device were noted.The reported event of stent shaft detached was confirmed.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis performed, it is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the preparation, affecting the performance of the device.Consequently, affects the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.Block h11: correction to field block g1: manufacturer contact person first and last name, address 1, city, state, zip/postal code, phone number, and contact email.
 
Event or Problem Description
It was reported to boston scientific that a polaris ultra ureteral stent was opened during a lithotripsy procedure to be used in the ureter performed on august 9, 2023.During preparation, when the package was opened, the stent shaft was found broken.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the stent shaft was broken.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17643396
Report Number3005099803-2023-04630
Device Sequence Number5633244
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public08714729124429
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model NumberM0061921320
Device Catalogue Number192-132
Device Lot Number0031630806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale